The Most Common Opioid Withdrawal Symptoms
The more a person abuses opioids the more difficult it is to break the cycle. When the time comes to stop using such a drug, many withdrawal symptoms can make the process challenging.
Withdrawal is common if a person has used opioids for an extended period of time, typically several weeks or longer. Furthermore, this is more likely in the event of heavy use.
If you or a loved one is facing opioid withdrawal, it is essential to understand the symptoms you may experience along the way. Being prepared is half the battle.
Here are some of the most common opioid withdrawal symptoms:
- Low energy
- Agitation and irritability
- Mood swings
- Hot and cold sweats
- Teary eyes
- Runny nose
- Muscle pains, aches, and cramps
- Nausea, diarrhea, and vomiting
Some of these withdrawal symptoms are more serious than others. While most people can deal with minor symptoms, such as yawning and a runny nose, it is more challenging to overcome extreme nausea and vomiting.
The good thing about opioid withdrawal is that it will not last forever. Even though you may be feeling poorly, even thinking about going back to your old life, you should always realize that it will come to an end sooner rather than later. Within a week, the worst of the withdrawal will be behind you.
If you are concerned about the opioid withdrawal process, including how you will deal with the symptoms, it is best to visit a rehab facility. The reason for this is simple: they know what you are going through, what to expect, and how to best treat each and every symptom. In some cases, there are prescription drugs you can take to lessen the severity of the symptoms. This will make it much easier to get through withdrawal.
No two people are the same. For this reason, no two people will feel the same when going through opioid withdrawal. Unfortunately, there is no way of knowing how you will feel until you finally decide to cut opioids out of your life for good. At that point, once you begin the withdrawal process, you will better understand what you are up against.
Even though you may feel poorly during withdrawal, always remember that you are doing the right thing. You may feel bad at the time, but when everything is over and done with you will be on the path to a full recovery.